Hello, i am a 22 year old college student and many mornings have to vomit several times. this has been going on for about 2 years. It brings on a lot of anxiety and sometimes cant keep even water down. I do drink alcohol, smoke marijuana (which can help the nausea imensely), take 10mg of lexapro a few times a week, and .5mg xanax as needed (i have anxiety problems) and prilosec (40 mg in morn. 40mg at dinner). I have gone to a Gastro doctor and he had me get a scope. Everything came back ok, but i still suffer from the morning vomiting. He says its just acid reflux, but why wont the prilosec work? It can completely go away by lunch or it can continue for the entire day until i can finally keep something down. Sometimes its happens the night after of drinking, but not always so i think it is something else. maybe allergic to some type of food? Please any advise is welcomed and so appreciated. Im way too young to be dealing with this crap. Do i need to stay away from certain foods or even gluten? Like i said drinking alcohol probably doesnt help but it doesnt have a direct correlation. What the hell is wrong with my stomach, its ruining many of my days. THANK YOU
It could be the mix you are taking I dont think lexapro and xanax mix well with alcohol or prilosec..how much alcohol do you enjoy, also smoking pot, try knocking off some of it see if you feel better .
If you can associate the beginning of your vomiting two years ago with one of the medicines you take, like Lexapro, then you might talk to the prescribing doc about the situation. Or if you can associate a lifestyle change around two years ago, where perhaps you began eating a little differently, you might can associate a food or drink that you began to consume a lot of then. The thing about foods and drinks, tho, is it seems like all the good stuff is bad for stomach acid, including chocolate, caffeine, acidic drinks like OJ and tomato juice, but gee whiz, we NEED some of those things, so I'm reluctant to say don't intake this and that, when it could just be one item that is doing this, like more coffee or caffeine sodas than usual.
And while milk can create acid, I swear it soothes the tummy so well. Also, perhaps some of the flavored type waters would help you keep it down, becuz if you have acid, you must drink enough water, like with your pills or when it gets hot outside. One solution to prevent morning vomit is to keep your upper body raised when you sleep, thus helping keep tummy acid from coming up into the esophagus, which can cause vomiting. Some people will stack some bricks or books under the upper legs of the bed, to raise it up a few inches. Or extra pillows under your back and head, not just under your head.
Obviously you get anxious sometimes or you wouldn't be taking Xanax, and stress will contribute to too much acid in the body. Do some deep breathing when you feel nervous, it'll bring your heartrate down and thus your nerves will calm. Exercise is also good for muscle tension that builds up from daily stress. Those would be my thoughts.
Lexapro is not to be taken a few times a week, it needs to be taken everyday. Taking this sporadically could be creating some of your issues. If the Prilosec isn't doing the job for you, let your doctor know so he can try something else that may work better. With acid reflux you need to avoid any foods that you know make it worse, and you will see a big improvement. Alcohol mixed with Lexapro and Xanax is not good either. Avoid all foods that make your GERD worse and see if this helps as well as contacting your doctor to change your Prilosec. I hope you start to feel better real soon and take care.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.